Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 381, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2007, 8:56 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 8:56 PM MDT (02:56 UTC)
- Expired
- Jun 9, 2007, 10:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 187 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 100257
SVRMAF
NMC015-TXC109-100400-
/O.NEW.KMAF.SV.W.0381.070610T0256Z-070610T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
856 PM MDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...
NORTHEASTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1000 PM MDT/1100 PM CDT/
* AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18
MILES SOUTHWEST OF WHITES CITY...OR 18 MILES EAST OF PINE SPRINGS
NEAR THE INTERSECTION OF FARM TO MARKET ROAD 652 AND HIGHWAY 180.
THIS SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
WHITES CITY...
OTIS...
CARLSBAD...
CARLSBAD NORTH...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
LAT...LON 3237 10474 3250 10448 3249 10377 3170 10419
3176 10458
$$
051 follow-up statement
000
WWUS54 KMAF 100324
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1023 PM CDT SAT JUN 9 2007
NMC015-TXC109-100400-
/O.CON.KMAF.SV.W.0381.000000T0000Z-070610T0400Z/
EDDY NM-CULBERSON TX-
923 PM MDT SAT JUN 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT
/1100 PM CDT/ FOR NORTHEASTERN CULBERSON AND SOUTHERN EDDY
COUNTIES...
AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES NORTHWEST OF WHITES CITY...OR ABOUT 14 MILES SOUTHWEST OF
CARLSBAD. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
WHITES CITY ON FARM TO MARKET ROAD 652 IN NORTHERN CULBERSON COUNTY.
BOTH SEVERE THUNDERSTORMS WERE MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WHITES
CITY...CARLSBAD...OTIS...LOVING AND MALAGA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
LAT...LON 3237 10474 3250 10448 3249 10377 3170 10419
3176 10458
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:46 PM MDT, 7 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 1:46 PM MDT, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SAT JUN 9 2007 .DISCUSSION... DEEP SOUTHERLY MID LEVEL FLOW CONTINUES ACROSS WEST TX AND SOUTHEASTERN NM THIS AFTERNOON IN BETWEEN A MID LEVEL RIDGE CENTERED ACROSS EAST TX AND A LOW CENTERED ACROSS SOUTHERN CA. WATER VAPOR IMAGERY SHOWS ABUNDANT MID LEVEL MOISTURE IN PLACE ACROSS THE ENTIRE FORECAST AREA WITHIN THIS PATTERN. 12Z SOUNDING FROM MIDLAND SHOWS DEEP MOISTURE IN PLACE...WITH A PRECIPITABLE WATER VALUE OF 1.6 INCHES. OVERNIGHT/EARLY MORNING CONVECTION DEVELOPED FROM THE DAVIS MOUNTAINS TO THE WESTERN PERMIAN BASIN ALONG AN 850-500 MB THETA-E RIDGE AXIS. BY LATE THIS AFTERNOON...MODELS ARE IN AGREEMENT THAT THE THETA-E RIDGE AXIS WILL SHIFT WESTWARD ACROSS NEW MEXICO AND SOUTHWEST TX. THIS WILL BE THE MOST FAVORED AREA FOR INITIAL CONVECTIVE DEVELOPMENT...AS THE MID LEVEL MOISTURE COMBINES WITH SHORTWAVE IMPULSES EMBEDDED IN THE SOUTH/SOUTHWESTERLY FLOW ALOFT. MODELS INDICATE THAT 0-6 KM SHEAR VALUES OF 30-35 KNOTS WILL BE LOCATED ACROSS THE MARFA PLATEAU/DAVIS MTNS NORTHWARD THROUGH THE GUADALUPE MOUNTAINS LATE THIS AFTERNOON AND EVENING...ALONG WITH SURFACE BASED CAPES LOCALLY NEAR 1500 J/KG AND LI/S AROUND -4 C TO -5 C. THIS WILL FAVOR STRONG TO LOCALIZED SEVERE STORMS ACROSS THESE LOCATIONS. ALSO OF CONCERN WILL BE LOCALIZED HEAVY RAINS...WITH AFTERNOON PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.00 AND 1.50 INCHES. TONIGHT...MODELS ARE GENERALLY IN AGREEMENT IN PLACING THE MID LEVEL THETA-E RIDGE AXIS FROM THE GUADALUPE MTNS SOUTHWARD TO THE MARFA PLATEAU/WESTERN BIG BEND...WITH A SECONDARY AXIS EXTENDING FROM THE DAVIS MOUNTAINS NORTHEASTWARD INTO THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. ALSO...WITH A SHORTWAVE TROUGH AXIS LIKELY EXTENDING SOMEWHERE IN THE VICINITY OF THE BIG BEND TO THE PERMIAN BASIN... SCATTERED CONVECTION MAY DEVELOP AND PERSIST OVERNIGHT ACROSS THESE LOCATIONS. WILL BE DIFFICULT TO PINPOINT POPS TONIGHT...BUT WILL AT LEAST CARRY 30 PCT ACROSS MOST LOCATIONS...WITH THE MOST FAVORED AREAS /50 PCT/ ACROSS THE FAR WEST. OVERNIGHT SEVERE THREAT LOOKS RATHER MINIMAL WITH WEAKENING SHEAR AND MODEST INSTABILITY...BUT LOCALLY HEAVY RAINS/MINOR FLOODING IS POSSIBLE WITH THE ABUNDANT MOISTURE IN PLACE. THE UPPER LEVEL RIDGE/HIGH IS FORECAST TO REMAIN IN THE VICINITY OF EAST TX THROUGH EARLY NEXT WEEK...WHILE MOIST SOUTHWEST FLOW ALOFT PERSISTS ACROSS WEST TX AND SOUTHEAST NM. WITH AMPLE MID LEVEL MOISTURE AND INSTABILITY REMAINING IN PLACE...ALONG WITH A SERIES OF SHORTWAVE TROUGHS MOVING OVERHEAD WITHIN THIS FLOW PATTERN...AT LEAST SCATTERED CONVECTION LOOKS LIKELY EACH DAY...ESPECIALLY ACROSS WESTERN AREAS THROUGH MONDAY. BY TUESDAY...A RATHER POTENT UPPER LOW IS PROGGED TO LIFT ACROSS NORTHERN NM/SOUTHERN CO...WHICH WILL HELP SHIFT THE MOIST AXIS/CONVECTION CHANCES INTO THE EASTERN PART OF THE CWA. BEYOND TUESDAY...AN UPPER RIDGE IS EXPECTED TO BUILD ACROSS THE FOUR CORNERS REGION WEDNESDAY AND THURSDAY...WHILE THE GFS SHOWS THE UPPER LOW HANGING IN THE VICINITY OF OKLAHOMA/NORTH TEXAS. THE ECMWF IS MORE PROGRESSIVE WITH THE EARLY/MID WEEK UPPER TROUGH...WHILE UPPER RIDGING IS INDICATED AS FAR EAST AS WEST TEXAS AND SOUTHEASTERN NEW MEXICO BY THE END OF NEXT WEEK. FOR NOW...WILL CONTINUE THE TREND OF A SLIGHT INCREASE OF TEMPERATURES AND DECREASING POPS OVER THE FORECAST AREA WED-SAT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 87 70 90 / 30 20 20 20 CARLSBAD NM 65 88 66 89 / 40 30 30 30 DRYDEN TX 70 91 70 92 / 40 30 30 10 FORT STOCKTON TX 69 88 69 91 / 40 30 30 20 GUADALUPE PASS TX 61 83 63 81 / 50 30 30 30 HOBBS NM 66 88 67 90 / 40 20 30 30 MARFA TX 59 82 60 84 / 50 40 30 20 MIDLAND INTL AIRPORT TX 69 87 69 90 / 30 30 30 20 ODESSA TX 70 88 69 91 / 30 30 30 20 WINK TX 71 92 70 95 / 40 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21
Hazardous weather outlook, Jun 9, 2:26 PM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CDT SAT JUN 9 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-102030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 326 PM CDT SAT JUN 9 2007 /226 PM MDT SAT JUN 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST NEW MEXICO AND PARTS OF WEST TEXAS THROUGH MID EVENING. IN WEST TEXAS... THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE ACROSS THE UPPER TRANS PECOS...THE MOUNTAINS...MARFA PLATEAU AND PRESIDIO VALLEY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED STRONG STORMS WITH SMALL HAIL AND WINDS GUSTING AS HIGH AS 50 MPH ARE POSSIBLE ELSEWHERE ACROSS WEST TEXAS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ACROSS BOTH SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 9, 3:03 PM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 PM CDT SAT JUN 9 2007 TXZ061-092200- ECTOR- 403 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR ECTOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER WEST ODESSA AT 403 PM CDT...MOVING NORTH AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH....BRIEF VERY HEAVY RAIN AND LIGHTNING. 05
Special weather statement, Jun 9, 3:32 PM MDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 PM CDT SAT JUN 9 2007 TXZ046-047-092230- BORDEN-DAWSON- 432 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN DAWSON AND WESTERN BORDEN COUNTIES. AT 432 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NORTHERN HOWARD COUNTY THROUGH SOUTHERN BORDEN COUNTY. THE STRONGEST OF THESE THUNDERSTORMS WAS LOCATED 20 MILES SOUTH OF MESQUITE. MOVEMENT OF ALL ACTIVITY WAS NORTH AT 20 MPH. ANY OF THESE THUNDERSTORMS COULD PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. THESE STORMS CAN BE EXPECTED IN MESQUITE AND GAIL BY 5 PM. 05
Local storm report, Jun 9, 6:15 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
715 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 SW COLORADO CITY 32.33N 100.94W
06/09/2007 E0.75 INCH MITCHELL TX PUBLIC
0644 PM HAIL 7 W COLORADO CITY 32.40N 100.98W
06/09/2007 E0.75 INCH MITCHELL TX LAW ENFORCEMENT
0655 PM TSTM WND GST 6 E SNYDER 32.71N 100.81W
06/09/2007 E60.00 MPH SCURRY TX PUBLIC
0659 PM TSTM WND GST 3 E SNYDER 32.71N 100.86W
06/09/2007 M61.00 MPH SCURRY TX MESONET
&&
AKLLocal storm report, Jun 9, 7:49 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
849 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL SNYDER 32.71N 100.92W
06/09/2007 E0.75 INCH SCURRY TX FIRE DEPT/RESCUE
&&
AKLSpecial weather statement, Jun 9, 8:51 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 PM CDT SAT JUN 9 2007 NMZ027-028-TXZ057-058-258-100345- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- GUADALUPE MOUNTAINS- 951 PM CDT SAT JUN 9 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON...SOUTH CENTRAL EDDY AND WEST CENTRAL REEVES COUNTIES. AT 951 PM CDT /851 PM MDT/...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 19 MILES NORTHWEST OF WHITES CITY TO 41 MILES SOUTH OF WHITES CITY. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG THIS LINE. PEOPLE IN THE PATH OF THESE STORMS SHOULD STAY ALERT AS A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED SHOULD ADDITIONAL STRENGTHENING OCCUR. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:42 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 23 min |
| Jun 9, 10:09 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| Jun 9, 6:46 PM MDT | Severe Thunderstorm Warning | MAF | Scurry | 59 min |
| Jun 9, 8:17 PM MDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Jun 9, 8:34 PM MDT | Flash Flood Warning | MAF | Presidio | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.